Viral load increase even though CD4 is on the rise
Feb 12, 2006
I have been on Combivir and Sustiva for 3 months and went for a check-up. My CD4 has increased from 197 to 575, but my Viral load has increased from 50,000 to 150,000. What could the reasons be and should I be worried that my meds aren't working? Is viral load fluctuations common? Thank you.
Response from Dr. Holodniy
Hmmmm... Something is not right with this picture. You are correct to question this. The C4 count increase would indicate treatment is working and you are taking your meds as prescribed. On the other hand, with that regimen we should have seen your viral load go down to 1,000 or less during this time. The first thing to do is get your numbers rechecked. If the viral load result is real then a resistance is necessary to determine whether any or all of your medications are working.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Swollen Lymph Nodes After Performing Oral Sex Worried I Have HIV
- White Bumps On Penis After Condom Broke Worried I Have HIV
- Can You Get Genital Warts Just From Touching?
- Does Washing Up After Sex Prevent Std's?
- Frequent Watery Vaginal Discharge With Bad Odor
- What Std Would Cause Lower Back Pain?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.